MAUDE Adverse Event Report: CORDIS CORPORATION SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47015040M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 1.5 x 40 saber.014 percutaneous transluminal angioplasty (pta) balloon was opened and inserted into the patient.When the balloon went up in the artery, the product burst below rbp on present calcium.The device was removed intact from the patient.The procedure was completed with a different unknown balloon and the cto was eventually crossed and completed.The patient was unharmed.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The intended lesion was noted to have a chronic total occlusion (cto).There was no resistance/friction while inserting the device through rotating hemostatic valve or while inserting through the unknown guide catheter.There was difficulty noted while advancing through the vessel due to the cto.The balloon catheter did not kink while being used.The device will not be returned for evaluation as it was discarded by the staff.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronic total occlusion likely contributed to the reported event.Damage to balloon material may have occurred upon crossing or during inflation.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 1.5 x 40 saber.014 percutaneous transluminal angioplasty (pta) balloon was opened and inserted into the patient.When the balloon went up in the artery, the product burst below rbp on present calcium.The device was removed intact from the patient.The procedure was completed with a different unknown balloon and the cto was eventually crossed and completed.The patient was unharmed.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The intended lesion was noted to have a chronic total occlusion (cto).There was no resistance forward slash friction while inserting the device through rotating hemostatic valve or while inserting through the unknown god catheter.There was difficulty noted while advancing through the vessel due to the cto.The balloon catheter did not kink while being used.The device will not be returned for evaluation as it was discarded by the staff.

Brand Name
SABER014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 52380-8
CH   523808
7863138372
MDR Report Key20079464
Report Number1016427-2024-00026
Device Sequence Number12678550
Product Code LIT
UDI-Device Identifier20705032087688
UDI-Public(01)20705032087688(17)271231(10)2312040750
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47015040M
Device Lot Number2312040750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON.
Patient SexMale